MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Inflammation (1932); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens the lens remains implanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that after the intraocular lens (iol) was implanted in the left eye the patient experienced blurry vision for distance all along, with or without the use of systane lubricating eye drops to alleviate any dry eye condition.There may have been some improvement after all the one-month eye medications from the cataract surgery were complete.The doctor informed the patient that with more healing and adjustment, the clarity of the vision may improve.The patient has a three month check up on (b)(6) 2022 to see if distant vision improved.The patient reported visual acuity is closer to 20/20 based on eye chart with some blinking and focusing hard.Presently, the patient is unable to read road signs, which are blurry as well as when looking at trees, the leaves are not clear.The patient is experiencing glare of headlights (more diffuse) in the night and halos.The patient can drive; however, the patient avoids night driving.There were no complications from eye surgery and the eye is healing well.Through follow-up with the patient, it was learned that the patient is only able to drive during the day or night relying on the right eye for distance vision.The distance vision is not clear in general, especially when in a moving vehicle and unable to see road signs clearly (day or night).The patient was not able to get any prescription for distance vision for the left eye, as the eye chart reading was 20/20 at the three-month post-surgery eye check-up.At the post-surgery check-up visits on (b)(6) 2022, the patient¿s visual acuity (va) in the left eye was 20/30 +2; on (b)(6) 2022 va was 20/25; on (b)(6) 2022 va was 20/20.Near vision is good and clear.Left eye prescription: -4.75 sph; -1.00 cyl; 130 axis; reading addition: +2.50; the patient wears acuvue 1-day moist multifocal contact -5.00/m.The doctor suggested to increase the frequency of artificial tears (systane) on (b)(6) 2022.On (b)(6) 2022, the doctor stated that the left eye has healed well, but he noticed some inflammation and prescribed prednisolone acetate, two drops for two weeks, then one drop for two more weeks.There are no planned interventions currently.The patient would like to wait closer to six months to see if there are any improvements in visual acuity and clarity before making any decisions regarding iol exchange.Presently, the patient is viewing an exchange as the last option and is not willing to take any risks with additional surgery.The iol remains implanted.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15099164
Report Number3012236936-2022-01982
Device Sequence Number5174726
Product Code MFK
UDI-Device Identifier05050474751163
UDI-Public(01)05050474751163(17)241015
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Initial Report FDA Received Date07/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age57 YR
Patient SexFemale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceAsian